Alert archive / Louisiana / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 40, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 29, 2006, 6:55 PM CDT for 4 parishes in Louisiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2006, 6:55 PM CDT (23:55 UTC)
- Expired
- Apr 29, 2006, 7:45 PM CDT
- In force
- 50 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties East Baton Rouge Parish, LA, Livingston Parish, LA, Saint Helena Parish, LA, West Baton Rouge Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 5:43 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.9 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 813 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:55 PM CDT, 1 hour earlier.
Area forecast discussion, Apr 29, 5:55 PM CDT, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
555 PM CDT SAT APR 29 2006
.DISCUSSION...
FORECAST HAS BEEN UPDATED TO INCLUDE TORNADO WATCH #264 FOR SERN
LOUISIANA...SWRN MISSISSIPPI AND THE COASTAL WATERS...INCLUDING
LAKES PONTCHARTRAIN AND MAUREPAS.
THIS AFTERNOON SOUTH TO SOUTHEAST FLOW FOR THE MOST PART AS HIGH
PRESSURE CONTINUES TO PUSH TO THE EAST. A LARGE AREA OF SHOWERS
AND THUNDERSTORMS NOW BEGINNING TO MOVE INTO THE SE LA/S MS AHEAD
OF AN APPROACHING SURFACE FRONTAL SYSTEM OVER E TX/E OK.
GFS AND NAM STILL DIFFERING IN THEIR TIMING SOLUTIONS AS GFS IS
STILL FASTER BRING THE FRONT AND ASSOCIATED RAINFALL THROUGH THE
AREA. CURRENT THINKING IS A COMPROMISE BETWEEN THE TWO SHOULD WORK
BEST...WITH TSRA LAGGING BEHIND THE MAIN WAVE TONIGHT ALLOWING
FOR SOME SCATTERED ACTIVITY ON SUNDAY. DYNAMICS SHAPING UP FOR
TONIGHT FOR HEAVY RAINFALL...POSSIBLY UP TO 3 TO 4 INCHES IN SOME
ISOLATED AREAS/SOME SEVERE WEATHER...IE...STRONG WINDS...HAIL...
ISOLATED TORNADOES...THE WHOLE MIX POSSIBLE.
AS WE GO INTO THE EXTENDED WILL SEE LOW POPS RETURN FOR TUE WITH
SOME WEAK DISTURBANCES MOVE ACROSS THE AREA IN THE NW UPPER FLOW.
THEN BY THE LATTER HALF OF THE WEEK THU/FRI TIME FRAME ANOTHER
FRONT WITH MOVE PAST THE SE LA/S MS JUST TO THE N...GIVING WAY TO
SOME ISOLATED TO SCATTERED THUNDERSTORMS BY THE END OF THE WEEK...
BUT AT THIS TIME DOES NOT LOOK LIKE THIS FRONT SHOULD FIZZLE OUT
N OF THE AREA AS THE MAIN LOW PULL NE OVER THE ERN SEABOARD.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 81 59 86 / 90 40 20 05
BTR 66 83 61 87 / 90 40 20 05
MSY 69 82 66 86 / 80 50 20 05
GPT 69 78 64 83 / 90 60 20 05
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SE LOUISIANA...
LAKES PONTCHARTRAIN AND MAUREPAS...COASTAL WATERS.
MS...TORNADO WATCH #264 UNTIL 12 AM CDT SUNDAY FOR SW MISSISSIPPI
ZONES MS005...MS113...MS147...AND MS157.
GM...SMALL CRAFT ADVISORY UNTIL 1 AM CDT SUNDAY FOR GMZ530.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT SUNDAY FOR GMZ550-GMZ555-
GMZ570-GMZ575.
&&Hazardous weather outlook, Apr 29, 12:05 PM CDT, 6 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1205 PM CDT SAT APR 29 2006 GMZ530-550-555-570-575-LAZ034>040-046>050-056>070-MSZ068>071-077- 080>082-301200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO LOWER ATCHAFALAYA RIVER LA FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-EAST BATON ROUGE- ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-ORLEANS-UPPER PLAQUEMINES- UPPER ST. BERNARD-UPPER TERREBONNE-LOWER TERREBONNE-LOWER LAFOURCHE- LOWER JEFFERSON-LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE- PIKE-WALTHALL-PEARL RIVER-HANCOCK-HARRISON-JACKSON- 1205 PM CDT SAT APR 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO... SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS STARTING THIS AFTERNOON THROUGH TONIGHT. HAZARDS ASSOCIATED WITH ANY ISOLATED SEVERE THUNDERSTORMS THAT DEVELOP WILL BE TORNADOES...LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...HEAVY RAINFALL...AND FREQUENT LIGHTNING. A SLIGHT RISK OF HEAVY RAINFALL WILL ALSO BE POSSIBLE MAINLY OVERNIGHT TONIGHT. ISOLATED AREAS OF UP TO 4 INCHES OF RAIN WILL BE POSSIBLE OVER THE NEXT 36 HOURS. .MARINE... SMALL CRAFT ADVISORIES HAVE BEEN POSTED FOR ALL COASTAL WATERS FOR SOUTHERLY WINDS AROUND 25 KNOTS THROUGH EARLY SUNDAY MORNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... SHOWERS AND THUNDERSTORMS WILL BEGIN TO WEAKEN AND MOVE EAST SUNDAY MORNING AND THEREFORE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT AND SPOTTER PERSONNEL ARE URGED TO STAY CURRENT WITH THE LATEST WEATHER ADVISORIES ASSOCIATED WITH THIS UPCOMING EVENT IN CASE ACTIVATION IS WARRANTED. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 10:19 PM CDT | Coastal Flood Statement | LIX | Saint Bernard, Saint John the Baptist | 27 hr |
| Apr 29, 6:14 PM CDT | Severe Thunderstorm Warning | LIX | East Baton Rouge, Iberville, Livingston, West Baton Rouge | 46 min |
| Apr 29, 5:38 PM CDT | Severe Thunderstorm Warning | LIX | Wilkinson | 52 min |
| Apr 29, 6:24 PM CDT | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 66 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.